Kansas, 2007Heavy Snow in Kansas, December 14 to 15, 2007
December 14 to 15, 2007 · NWS GID · 4 events in 4 counties and zones
A winter storm system slipped across Kansas and dumped 6 to 12 inches of snow over parts of north central Kansas. S.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm system slipped across Kansas and dumped 6 to 12 inches of snow over parts of north central Kansas. The heaviest snow fell along and south of U.S. Highway 24. Southern Osborne County measured 10 to 12 inches of new snow with the town of Natoma picking 10 inches. Hunter had 9 inches and the Damar and Plainville areas 7 to 8 inches. Snow amounts tapered off to the north, with generally 4 to 6 inches reported. Logan and Smith Center both reported 5 inches of new snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Dec 14, 5:26 PM CST, 34 minutes earlier.
Area forecast discussion, Dec 14, 5:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
526 PM CST FRI DEC 14 2007
.AVIATION...MAIN CONCERN WILL BE SNOW. KUEX WSR-88D CONTINUES TO
SHOW SNOW SPREADING ACROSS SOUTH CENTRAL NEBRASKA LATE THIS
AFTERNOON. THINK THAT IT SHOULD NOT BE MUCH LONGER BEFORE THE SNOW
BEGINS AT KGRI. ONCE IT BEGINS TO SNOW...CONDITIONS SHOULD AT
TIMES FALL INTO THE IFR CATEGORY...ESPECIALLY IF SOME OF THE
HEAVIER SNOW BANDS TO THE SOUTH ARE ABLE TO HOLD TOGETHER. WILL
END THE SNOW SATURDAY MORNING...BUT THINK THAT THE LOW CLOUDS
COULD HANG AROUND INTO THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 325 PM CST FRI DEC 14 2007/
SHORT TERM...THIS EVENING THROUGH SATURDAY. PRIMARY FORECAST
CONCERN CENTERS AROUND THE WINTER STORM THAT WILL BE IMPACTING
PORTIONS OF OUR CWA THIS EVENING THROUGH SATURDAY MORNING.
AS OF 230 PM RADAR WAS BEGINNING TO LIGHT UP ACROSS KANSAS WITH SNOW
RAPIDLY INCREASING IN BOTH COVERAGE AREA AND INTENSITY. THE SNOW IS
PRIMARILY EXPANDING TOWARDS THE NORTH NORTHEAST AND WILL OVERTAKE
MOST OF OUR SOUTHERN ZONES WITHIN THE NEXT FEW HOURS. WATER VAPOR
IMAGERY SHOWS THE UPPER LOW OVER THE FOUR CORNERS REGION OF THE
DESERT SOUTHWEST. AT THE SFC...TEMPERATURES ARE BELOW FREEZING FROM
CENTRAL KANSAS NORTHWARD WITH PLENTY OF COLD AIR IN PLACE TO SUPPORT
AN ALL SNOW EVENT. FORECAST MODELS LIFT THE UPPER LOW OUT OF THE
ROCKIES AND INTO KANSAS OVERNIGHT WITH A CLOSED LOW FORMING AT
700MB. THE BEST DYNAMICS WITH THIS SET UP CONTINUE TO FAVOR KANSAS
AND IN PARTICULAR AREAS JUST TO THE SOUTH OF OUR CWA WHERE HEAVY
SNOW WARNINGS ARE CURRENTLY IN EFFECT. CONTEMPLATED ISSUING A HEAVY
SNOW WARNING FOR OUR SOUTHERN MOST TIER OF KANSAS COUNTIES BUT WILL
HOLD OFF FOR NOW. WOULD NOT BE SURPRISED IF AT SOME POINT
TONIGHT ROOKS...OSBORNE...AND MITCHELL COUNTIES ARE UPGRADED FROM
ADVISORY TO WARNING. OUR NORTH CENTRAL KANSAS COUNTIES CAN EXPECT 3
TO 5 INCHES OF SNOW...WITH THE HIGHER AMOUNTS OF AROUND 5 INCHES AND
LOCALLY 6 INCHES ALONG AND SOUTH OF HIGHWAY 24.
THIS IS A POWERFUL LITTLE SYSTEM AND THE BIGGEST THING WORKING
AGAINST IT IS PRIMARILY ITS PROGRESSIVE NATURE THAT WILL HELP TO
LIMIT THE WINDOW OF THE HEAVIER SNOW. THE SOUTHERN STORM TRACK WILL
SPARE NEBRASKA OF THE HEAVIEST SNOW. AM CURRENTLY ANTICIPATING 2 TO
4 INCHES OF SNOW FOR NEBRASKA COUNTIES ALONG AND SOUTH OF INTERSTATE
80. THE 3 TO 4 INCH AMOUNTS ARE MORE LIKELY NEAR THE KANSAS BORDER
WITH THE AREAS ALONG THE INTERSTATE SEEING THE LOWER END OF THAT
SPECTRUM...CLOSER TO THE 2 INCHES. SNOW AMOUNTS WILL REALLY FALL OFF
AS YOU HEAD NORTH ESPECIALLY NORTH OF HIGHWAY 92 WHERE AMOUNTS WILL
GENERALLY BE IN THE HALF INCH TO MAYBE 1 OR 2 INCH RANGE.
ACCUMULATING SNOW WILL COME TO AN END BY MID MORNING SATURDAY AS THE
UPPER SYSTEM PRESSES EAST AND OUT OF OUR AREA. SATURDAY WILL BE
ANOTHER COLD DAY RIGHT BEHIND THE SYSTEM AND WITH FRESH SNOW ON THE
GROUND. CONSEQUENTLY...HIGH TEMPERATURES TO START OFF THE WEEKEND
WILL ONLY MAKE IT INTO THE MID 20S.
LONG TERM...00Z SUNDAY THROUGH FRIDAY...MAIN FORECAST CONCERN
LIES WITH TEMPERATURES.
THE WEATHER PATTERN FINALLY STARTS TO QUIET DOWN A BIT LATE IN THE
WEEKEND...LASTING THROUGH AT LEAST MID WEEK. BY LATE SATURDAY NIGHT
AND INTO SUNDAY...THIS LATEST UPPER LEVEL TROUGH AND ASSOCIATED
PRECIPITATION WILL BE EAST OF THE AREA. SURFACE HIGH PRESSURE
CENTERED ACROSS THE SOUTHERN PLAINS AND NORTHWESTELRY FLOW ALOFT
WILL KEEP CONDITIONS DRY WITH WESTERLY WINDS.
LOOKING INTO NEXT WEEK...THINGS LOOK PRETTY CALM. THERE IS GOOD
AGREEMENT AMONG THE MODELS...AS THE MAIN UPPER LEVEL TROUGH
CONTINUES TO MOVE EAST ON MONDAY...AND BEHIND ZONAL FLOW DEVELOPS
ACROSS THE CONUS. AT THE SURFACE...HIGH PRESSURE CONTINUES TO
SLIDE EAST ACROSS THE GULF STATES...WITH AN AREA OF LOW PRESSURE
MOVING ACROSS THE CANADIAN BORDER. THIS WILL BRING SOUTHERLY WINDS
TO THE REGION...UNTIL A WEAK SURFACE TROUGH CROSSES TUESDAY
CAUSING WINDS TO BECOME WESTERLY ONCE AGAIN. TUESDAY NIGHT INTO
WEDNESDAY ANOTHER UPPER LEVEL TROUGH WORKS ITS WAY EAST FROM THE
WEST COAST...WITH A SURFACE TROUGH DEVELOPING ACROSS THE HIGH
PLAINS. THE TROUGH MOVES THROUGH LATE WEDNESDAY NIGHT...PUSHING A
SURFACE LOW AND COLD FRONT THROUGH...ALL OF WHICH IS EAST OF THE
AREA BY 12Z THURSDAY. LEFT FORECAST DRY FOR THIS SYSTEM...WITH
PRECIPITATION DEVELOPING EAST OF AREA.
FOR THE END OF THE WEEK...THERE HAD BEEN SOME PRETTY SIGNIFICANT
DIFFERENCES BETWEEN MODELS IN REGARD TO THE UPPER LEVEL
PATTERN...BUT LATEST RUNS ARE SHOWING BETTER AGREEMENT WITH AN
AMPLIFIED PATTERN ACROSS THE CONUS. WITH TROUGHS LOCATED OVER THE
WEST COAST AND OVER THE MS RIVER VALLEY...THIS WOULD LEAVE THE
CENTRAL PLAINS UNDER THE INFLUENCE SLIGHT RIDGING.
TEMPERATURES THROUGHOUT THE MID AND EXTENDED PERIOD WILL REMAIN
PRETTY CLOSE TO NORMAL...WITH HIGHS GENERALLY IN THE MID TO UPPER
30S ACROSS THE NORTH AND CENTRAL WITH LOWER 40S ACROSS THE SOUTH.
AVIATION...18Z TAF. PRIMARY FORECAST CONCERN WILL BE THE LOWERING
CLOUD HEIGHTS AND SNOW. THE SNOW SHOULD HOLD OFF AT KGRI UNTIL
AFTER AROUND 4 OR 5 PM AND THEN GRADUALLY INCREASE THROUGH THE
LATE EVENING AND OVERNIGHT HOURS. VISIBILITIES AND CEILINGS WILL
FALL WITH THE WORST CONDITIONS EXPECTED AFTER MIDNIGHT. EXPECT
THAT THE WEATHER WILL REMAIN VERY POOR UNTIL AROUND MID MORNING ON
SATURDAY WITH SLOWLY IMPROVING CONDITIONS THROUGHOUT THE MORNING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...SNOW ADVISORY UNTIL 9 AM CST SATURDAY FOR NEZ060>064-072>077-
082>087.
KS...SNOW ADVISORY UNTIL 9 AM CST SATURDAY FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Dec 14, 10:40 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1040 AM CST FRI DEC 14 2007
KSZ005>007-017>019-NEZ060>064-072>077-082>087-151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1040 AM CST FRI DEC 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND
LOCATIONS IN NEBRASKA ALONG AND SOUTH OF INTERSTATE 80.
.DAY ONE...TODAY AND TONIGHT.
A SNOW ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH 9 AM SATURDAY
MORNING. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SNOW ADVISORY IS IN EFFECT THROUGH 9 AM SATURDAY. REFER TO THE
LATEST WINTER WEATHER MESSAGE FOR FURTHER INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
NEZ039>041-046>049-151200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
1040 AM CST FRI DEC 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF
HIGHWAY 92.
.DAY ONE...TODAY AND TONIGHT.
SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE MAINLY TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Heavy Snow, Osborne
- When
- December 14, 6:00 PM CST to December 15, 8:00 AM CST
- Where
- Osborne forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.350, -98.768 (the zone’s center; the record gives no point)
Up to a foot of snow fell across portions of the Osborne County with the heaviest amounts noted in the southern half of the county.
Heavy Snow, Mitchell
- When
- December 14, 6:00 PM CST to December 15, 8:00 AM CST
- Where
- Mitchell forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.393, -98.209 (the zone’s center; the record gives no point)
Six to twelve inches of snow fell in Mitchell County. The town of Hunter reported 9 inches and Beloit 6 inches of new snow.
Heavy Snow, Rooks
- When
- December 14, 6:00 PM CST to December 15, 3:00 AM CST
- Where
- Rooks forecast zone
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.350, -99.325 (the zone’s center; the record gives no point)
As much as 8 inches of snow fell in parts of Rooks County with the Plainville and Damar area receiving the most snow.
Heavy Snow, Jewell
- When
- December 14, 6:00 PM CST to December 15, 8:00 AM CST
- Where
- Jewell forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 39.785, -98.218 (the zone’s center; the record gives no point)
Six to seven inches of snow was reported in part of Jewell County by NWS Cooperative Observers in Ionia and Burr Oak.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kansas, December 14 to 15, 200728 events
- Heavy Snow in Kansas, December 14 to 15, 20072 injured · 11 events
- Heavy Snow and Winter Weather in Oklahoma, December 14 to 15, 20072 injured · $5,000 · 8 events
- Heavy Snow and Winter Weather in Texas, December 14 to 15, 200713 events
- Heavy Snow and Winter Weather in Kansas, December 14 to 15, 200710 events
- Dense Fog in New Jersey, December 14, 20078 events
- High Surf in Hawaii, December 14 to 17, 20078 events
- Heavy Snow in Iowa, December 14 to 15, 20077 events
- Dense Fog in Pennsylvania, December 14, 20075 events
- Heavy Snow in Alaska, December 14 to 16, 20072 events
- Dense Fog in Delaware, December 14, 20071 event
- Heavy Snow in Utah, December 14, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72236, 72237, 72238, 72239.